Tecfidera Recurrent Side-effects (after initial side-effects

Discuss Tecfidera (BG-12, dimethyl fumarate) as an oral treatment for multiple sclerosis.

Re: Tecfidera Recurrent Side-effects (after initial side-eff

Postby Melmunrof » Sun Jan 31, 2016 6:49 pm

I've been taking it for about 15 months now and after I got over the original issues, taking a punch to the stomach and hot flashes, I've been side effect free until about a week ago. All of a sudden I have a rash/red pumps on my upper body and face (strangely the left side of me face only). I've had dry skin all my life but this is different. It's pimply almost on my face. Seeing my neroulogist on Friday and I think I want off tecfidera.
Melmunrof
Newbie
 
Posts: 1
Joined: Sun Jan 31, 2016 6:14 pm

Advertisement

Re: Tecfidera Recurrent Side-effects (after initial side-eff

Postby Bubba » Sat Jun 11, 2016 8:42 pm

Been on Tecfidera about 3 months. I have had several occasions now where i feel like my skin is on fire (like being sprayed with pepper spray), especially in my face. The area where it feels like it is burning turns VERY red. It usually lasts about an hour. It usually happens about 30 minutes after taking the med. It is starting to become more frequent. I am going to stop taking it!
w/m 44
The problem comes with the decision of weighing the unknown with the unknown.
User avatar
Bubba
Family Elder
 
Posts: 488
Joined: Fri Feb 13, 2009 4:00 pm
Location: Lithia (Pinecrest, Florida

Re: Tecfidera Recurrent Side-effects (after initial side-eff

Postby spencehewitt » Fri Dec 15, 2017 12:26 pm

posted this on another thread... but it was somewhat revelatory so thought I would post it here too.

I've been on tecfidera for about 3 years now and was doing a last ditch search as I was just starting to get red - I can't take any of the normal suggestions to help with the flushing because of other medications I'm on. I find the longer it takes between me starting to feel it come on and me actually turning red, the worse it ends up being. And this one was going to be BAD. So anyway, I did a bunch of reading and some things clicked. On one site someone mentioned they often go red after having coffee (caffeine) which is considered a diuretic (dries you out/increases the excretion of water from your system). I often go red after having dry foods and for whatever reason pasta. This time it was trail mix. So I don't know exactly the connection, but I decided maybe drinking water would help. I literally chugged a whole liter (32 oz for the American folks). Craziest thing happened - I started to get chills and the redness started to subside. Chills went away, I'm still a little red, but it didn't build up to the 'sunburn' I normally get. So I have no idea why it helped... but worth a try for anyone else feeling it coming on.
spencehewitt
Newbie
 
Posts: 2
Joined: Fri Dec 15, 2017 12:10 pm

Previous

Return to Tecfidera (BG-12, dimethyl fumarate)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service